| Model Number |
72200425 |
| Medical Device Problem Code |
Delivered as Unsterile Product (1421)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/12/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference case: (b)(4).
Event or Problem Description
It was reported that during set up or inspection for an arthroscopy, nurse found a hair in an unopened cannula package.The procedure was successfully completed without delay using a smith and nephew back up device.No patient injury or other complications were reported.
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A complaint history review concluded this was an isolated event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A review of the part drawing found that packages must be free of debris, hair, etc.Greater than a specified size.The product is shipped to to be sterilized by gamma irradiation.A review of the customer provided image found a material that appears to be hair in the packaging.A circle has been drawn around the material.A visual inspection of the returned device found that the device is still in it's sealed pouch.There is no sign of physical damage to the device.A foreign matter that appears to be hair can be seen through the clear packaging.The complaint was confirmed, and the root cause has been associated with manufacturing.A correction in the form of a complaint notification has been issued to manufacturing management to mitigate future recurrences.